Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Light Hearted RN's @ P.A.'s
Oct 3, 2000

I have been getting treated for a while at utmb galveston.

Its really starting to bug me. As for as my blood work and numbers everything is okay,but I think that my health care providers are not taking my concerns serious,For example they even show me and go outside with me to smoke, they continue to tell me its all in my head, well thats whats wrong, I tell them that I am very stressed and I get very agitated easily, they took me off klonopin and put me on paxil, ( check out the side affects) I tell them Im mentally and physically tired, I call for my meds to be ready and they tell me they will be ready when i get there and after driving 150 miles one way to find out there not filled, and the clinic is 6 blocks away from the pharmacy.I almost broke my back in 1993 on the job i have been taking 3 vicodin a day since then no more no less,now i am labeled a vicodin addict( thats the note they gave to the physician the one time i was able to talk to him)I can call any time and ask my p.a. about my blood work and count and she tells m Im such a pain, This is all true and just small examples of things i go through, and believe me there"s a lot more serious stuff then this, What can I do?????

Response from Dr. Frascino

Hi,

Sounds like you need a new health care provider! Your HIV disease is complicated by your depression/anxiety and chronic pain. I would suggest you check with the local HIV/AIDS service organizations in your area for a referral to an AIDS specialist -- preferably a physician to help get things sorted out for you. There is a lot more to treating HIV disease than just focusing on the numbers. Quality of life must be considered. You should also be able to communicate honestly and openly with your doctor and you must find someone who is not judgmental and who will work cooperatively with you!

Your mental and physical fatigue could have several contributing components. You need to be evaluated for anemia, hormonal imbalance, drug side effects and possible underlying infection. In addition it sounds like your treatment for depression/anxiety may not be helping. Depression/anxiety is often associated with fatigue. Finding a knowledgeable, compassionate HIV experienced physician is your next step! Best of luck.

RJF


Previous
Blood Test Results
Next
Anemia

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement